Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Key West, FL
NWS Key West, FL issued this special weather statement at Aug 26, 2021, 4:15 AM EDT. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 26, 2021, 4:15 AM EDT (08:15 UTC)
- Expired
- Aug 26, 2021, 4:45 AM EDT
- In force
- 30 min
- Issued by
- NWS Key West, FL
- Hail
- 0.00 in
- Wind
- 40
The radar
The Miami radar (KAMX), 73 km from the middle of the area, began a volume at 08:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 26, 4:15 AM EDT | MARINE TSTM WIND 47 | 1 Ne Windley Key, FL | THE STROMBOLI DRIVE WEATHERFLOW TEMPEST MESONET WEATHER STATION MEASURED A 41 KNOT WIND GUST FROM THE SOUTH. FIFTEEN MINUTES PRIOR, THE STATION MEASURED A 37 KNOT WIND GUST. |
| Aug 26, 4:30 AM EDT | MARINE TSTM WIND 40 | 4 Ene Windley Key, FL | THE OLD HIGHWAY WEATHERFLOW TEMPEST MESONET WEATHER STATION MEASURED A 35 KNOT WIND GUST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 8.3 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 458 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 927 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -62 m²/s²
- 0-3 km storm-relative helicity
- -54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
125
WWUS82 KKEY 260815
SPSKEY
Special Weather Statement
National Weather Service Key West FL
415 AM EDT Thu Aug 26 2021
FLZ076-260845-
Monroe Upper Keys FL-
415 AM EDT Thu Aug 26 2021
...A strong thunderstorm will impact portions of Upper Keys in Monroe
County through 445 AM EDT...
At 414 AM EDT, Doppler radar was tracking a strong thunderstorm over
Windley Key, or 12 miles northeast of East End Of Channel 5 Bridge,
moving north at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Plantation, Upper Matecumbe Key, Teatable Key, Windley Key, Lower
Matecumbe Key and Islamorada.
This includes US 1 between mile markers 78 and 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2498 8050 2493 8055 2485 8068 2493 8071
2494 8066 2507 8051 2512 8051
TIME...MOT...LOC 0814Z 166DEG 30KT 2493 8060
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
CLRWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this special weather statement went out at Aug 25, 10:43 PM EDT, 5 hours 32 minutes earlier.
Area forecast discussion, Aug 25, 10:43 PM EDT, 5 hours 32 minutes before
Area Forecast Discussion National Weather Service Key West FL 1043 PM EDT Wed Aug 25 2021 .DISCUSSION... It has been a very active on radar this evening with seemingly benign, fast-moving showers producing wind gusts ranging from 35 to 45 knots. These winds have been easily mixing down to the surface and that, combined with the fast motion of the showers, have allowed for a gusty day across the Florida Keys and surrounding coastal waters. This shower activity is being caused by a combination of a tropical wave bringing in moisture and a mid/upper level trough moving in combination with the wave. Both of these features are currently centered near our area. Cyclonic flow is very evident on KBYX at this time. Moisture has increased substantially over the past 12 hours. Tonight's sounding recorded a PW of 2.14 inches, in comparison to this morning's recorded PW of 1.48 inches. Winds haven't been the only thing to mix down to the surface today. Dewpoints briefly dropped around 10 degrees to near 65 degrees today, which is unheard of for this time of year. Relative humidity values responded and were in the mid 40s, giving us a very short repreive from the uncomfortable summertime mugginess we have been experiencing. As the tropical wave and the mid/upper level trough continue to trek across our area overnight, widespread shower activity will continue, so have retained 60% PoPs. Winds will gradually decrease as the gradient relaxes, however, breezy conditions are still expected through morning. The forecast is on track and no changes are needed at this time. && .MARINE... A Small Craft Advisory is in effect for all Florida Keys coastal waters. Fresh to strong northeast to east breezes will become more easterly and gradually decrease overnight. Moderate east breezes will resume tomorrow and continue through Friday. Freshening east to southeast breezes are expected heading into the weekend, as another tropical wave passes by to our south through the western Caribbean Sea. Breezes should slacken again by Sunday. && .AVIATION... VFR conditions will prevail at both the Key West and Marathon terminals overnight through tomorrow morning. There is a slight chance of a shower crossing either terminal during the overnight hours and becoming less likely after dawn tomorrow. This is represented by vicinity showers in both terminal forecasts. Surface winds will become less gusty overnight, and clock to a more easterly direction. Winds speeds will maintain near 12 knots, dropping a few knots in Marathon towards sunrise. && .CLIMATE... On this day in 2012, the daily record cold high temperature of 81F was recorded in Key West. This is also tied for the coldest high temperature ever recorded in August. Temperature records date back to 1872. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...Small Craft Advisory for GMZ031>035-042>044-052>055-072>075. && Public/Marine/Fire...NB Aviation/Nowcasts....Devanas Data Acquisition.....KR Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Aug 25, 5:46 AM EDT, 22 hours 29 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Key West FL 546 AM EDT Wed Aug 25 2021 FLZ076>078-GMZ031>035-042>044-052>055-072>075-261000- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 546 AM EDT Wed Aug 25 2021 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT A Small Craft Advisory is in effect for the Straits of Florida, Hawk Channel, Florida Bay and the nearshore Gulf waters, due to northeast to east winds increasing to near 20 knots, and seas building to 4 to 7 feet in the Straits of Florida. Small Craft Advisory conditions are likely to continue across much or all of the Keys coastal waters tonight. Scattered thunderstorms are expected today and tonight. The primary hazards will be lightning strikes and gusty winds. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Isolated thunderstorms will be possible thorugh the period. The primary hazards will be lightning strikes and locally gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Aug 25, 11:35 PM EDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
1135 PM EDT WED AUG 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM MARINE TSTM WIND 5 SSE EAST END OF SEVEN 24.63N 81.11W
08/25/2021 M40 MPH GMZ043 FL C-MAN STATION
AN EAST WIND GUST OF 35 KTS, OR 40 MPH, WAS RECORDED BY
THE SOMBRERO KEY C-MAN STATION AT 1120 PM EDT.
&&
JACOBSONLocal storm report, Aug 26, 12:11 AM EDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
1211 AM EDT THU AUG 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM MARINE TSTM WIND 2 SW BIG COPPITT KEY 24.58N 81.68W
08/25/2021 M39 MPH LOWER KEYS IN MONR FL ASOS
AN EAST WIND GUST OF 34 KTS, OR 39 MPH, WAS RECORDED BY
THE NAS KEY WEST ASOS ON BOCA CHICA KEY AT 1155 PM EDT.
&&
JACOBSONLocal storm report, Aug 26, 1:00 AM EDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
100 AM EDT THU AUG 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1246 AM MARINE TSTM WIND 2 SW GRASSY KEY 24.74N 80.98W
08/26/2021 M43 MPH MIDDLE KEYS IN MON FL MESONET
AN EAST-SOUTHEAST WIND GUST OF 37 KTS, OR 43 MPH, WAS
RECORDED BY THE WEATHERFLOW MESONET SITE ON THE SOUTH END
OF CRAWL KEY AT 1246 AM EDT.
&&
JACOBSONLocal storm report, Aug 26, 1:18 AM EDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
118 AM EDT THU AUG 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1246 AM MARINE TSTM WIND 14 NW KEY WEST 24.71N 81.93W
08/26/2021 M41.00 MPH GMZ033 FL MESONET
AN EAST-SOUTHEAST WIND GUST OF 36 KTS, OR 41 MPH, WAS
RECORDED BY THE WEATHERFLOW STATION AT SMITH SHOAL LIGHT
AT 1246 AM EDT.
0100 AM MARINE TSTM WIND 5 W CHANNEL 5 BRIDGE 24.84N 80.86W
08/26/2021 M43.00 MPH GMZ032 FL C-MAN STATION
A WIND GUST OF 37 KTS, OR 43 MPH, WAS RECORDED BY THE
LONG KEY C-MAN STATION AT 100 AM EDT.
&&
JACOBSONSpecial weather statement, Aug 26, 4:15 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Key West FL
415 AM EDT Thu Aug 26 2021
FLZ076-260845-
Monroe Upper Keys FL-
415 AM EDT Thu Aug 26 2021
...A strong thunderstorm will impact portions of Upper Keys in Monroe
County through 445 AM EDT...
At 414 AM EDT, Doppler radar was tracking a strong thunderstorm over
Windley Key, or 12 miles northeast of East End Of Channel 5 Bridge,
moving north at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Plantation, Upper Matecumbe Key, Teatable Key, Windley Key, Lower
Matecumbe Key and Islamorada.
This includes US 1 between mile markers 78 and 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2498 8050 2493 8055 2485 8068 2493 8071
2494 8066 2507 8051 2512 8051
TIME...MOT...LOC 0814Z 166DEG 30KT 2493 8060
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CLRThe office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 10:58 PM EDT | Special Marine Warning | KEY | 35 min | |
| Aug 25, 11:33 PM EDT | Special Marine Warning | KEY | 57 min | |
| Aug 26, 1:20 AM EDT | Special Marine Warning | KEY | 55 min | |
| Aug 26, 1:52 AM EDT | Special Marine Warning | KEY | 30 min | |
| Aug 26, 2:09 AM EDT | Special Marine Warning | KEY | 66 min | |
| Aug 26, 2:21 AM EDT | Special Marine Warning | KEY | 54 min | |
| Aug 26, 3:00 AM EDT | Special Marine Warning | KEY | 60 min | |
| Aug 26, 3:18 AM EDT | Special Marine Warning | KEY | 57 min | |
| Aug 26, 3:45 AM EDT | Special Marine Warning | KEY | 45 min | |
| Aug 26, 4:25 AM EDT | Special Marine Warning | KEY | 50 min | |
| Aug 26, 6:08 AM EDT | Special Marine Warning | KEY | 67 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.